Montana, 2012Heavy Snow in Montana, February 25 to 26, 2012
February 25 to 26, 2012 · NWS GGW · 2 events in 2 counties and zones
A late-season, large-scale storm system spread winter weather conditions across the state of Montana over a 2-day period.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A late-season, large-scale storm system spread winter weather conditions across the state of Montana over a 2-day period.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Feb 25, 5:02 AM MST, 1 hour 58 minutes earlier.
Area forecast discussion, Feb 25, 5:02 AM MST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
502 AM MST SAT FEB 25 2012
.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH MONDAY...
LIGHT SNOW SPREADING E ACROSS OUR N THIS MORNING IN WARM ADVECTION
PATTERN. MODELS INDICATE THAT THE APPROACHING WEATHER SYSTEM WILL
BECOME VERTICALLY STACKED OVER OUR N THIS AFTERNOON AND TONIGHT...SOME
NOT QUITE CLOSING OFF AT 500 MB THOUGH. OVERALL THERE IS REASONABLE
AGREEMENT THIS SYSTEM...WHICH WILL BRING ADVISORY CRITERIA
SNOWFALL TO MOST OF OUR AREA N OF THE MISSOURI RIVER. WITH MODELS
SIMILAR TO PREVIOUS RUNS AS WELL...WELL LET THE ALREADY ISSUED
WINTER WEATHER ADVISORY CONTINUE AS IS...AS THE STORM UNFOLDS.
ONE MAJOR FORECAST PROBLEM WILL BE THE WIND POTENTIAL WHICH
MODELS SHOW UP TO 50 KT IN OUR S AT 850 MB LATE TONIGHT DURING
COLD ADVECTION. THIS IS WHERE SNOW WILL BE LIGHTEST THOUGH...THE
HEAVIER SNOW AREA HAVING THE LIGHTEST WIND. SO WILL GO WITH AREAS
OF BLOWING SNOW IN SORT OF A MIDDLE GROUND BETWEEN THESE.
MOST MODELS TAPER OFF AND END THE SNOW DURING THE AFTERNOON
SUNDAY...WITH VERY LITTLE RISE IN TEMPS IN COLD ADVECTION
PATTERN. POLAR HIGH PRESSURE BRINGS PARTIAL CLEARING SUNDAY NIGHT
WITH WINDS DIMINISHING TO LIGHT. WITH FRESH SNOWCOVER AND 850 MB
TEMPS DOWN TO -18C IN OUR N...A BELOW ZERO NIGHT EXPECTED...AND
HAVE LOWERED LOWS CLOSER TO SOME OF THE COLDEST MODELS.
THE NEXT SYSTEM STARTS TO SPREAD CLOUDINESS INTO THE AREA FROM
THE WEST MONDAY...BUT MAIN PART OF THE SYSTEM IS HEADED TO OUR S.
SLIGHT WARM ADVECTION...BUT E WINDS AND SNOWCOVER SHOULD HOLD
HIGHS SIMILAR TO SUNDAY. SIMONSEN
.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
OVERALL COLDER AND MORE WINTER LIKE PATTERN FOR THE EXTENDED
PERIOD WITH A BROAD TROF ACROSS THE WESTERN STATES AND JET PUSHED
TO THE SOUTH. MAIN FEATURE OF NOTE IS CLOSED LOW LIFTING ACROSS
THE GREAT BASIN INTO THE CENTRAL PLAINS MONDAY NIGHT AND TUESDAY.
EXPECT A SHARP NORTHERN EDGE TO THE ASSOCIATED PRECIPITATION WITH
RIDGING ACROSS CENTRAL CANADA AND DRY AIR PUSHING SOUTH.
SIGNIFICANT DIFFERENCES AMONG THE MODELS ON WHERE THIS BOUNDARY
WILL OCCUR...WITH GFS BRINGING IT ACROSS SOUTHEAST MONTANA AND EC
JUST BRUSHING THE SOUTHEAST ZONES. GEM IS MUCH FURTHER NORTH BUT
ALSO SLOWER THEN THE OTHER MODELS. TRENDED POPS A LITTLE FURTHER
TO THE SOUTH THAN IN PREVIOUS FORECAST DUE TO AGREEMENT OF GFS...GFS
ENSEMBLES AND EC.
ANOTHER TROF MOVES ACROSS THE STATE ON WEDNESDAY NIGHT/THURSDAY.
PRECIPITATION ASSOCIATED WITH THIS TROF IS NOT AS CERTAIN WITH
SOME SPLITTING OF THE TROF INDICATED IN THE MODELS. NORTHWEST FLOW
OVER THE REGION FOR THE END OF THE WEEK WILL KEEP TEMPERATURES NEAR
NORMAL AND WITHOUT SIGNIFICANT PRECIPITATION. EBERT
&&
.AVIATION...
VFR CONDITIONS EXPECTED THIS MORNING. FLIGHT CONDITIONS WILL
DETERIORATE THROUGH THE AFTERNOON AND EVENING AS SNOW MOVES INTO
THE REGION. POOR FLIGHT CONDITIONS WILL CONTINUE THROUGH SUNDAY
MORNING. RAE
&&
.GLASGOW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 11 AM MST
SUNDAY FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN
VALLEY...NORTHERN PHILLIPS...NORTHERN VALLEY.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST
SUNDAY FOR DANIELS...SHERIDAN...WESTERN ROOSEVELT...RICHLAND...
EASTERN ROOSEVELT.
WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 5 PM MST
SUNDAY FOR MCCONE.
&&
WEATHER.GOV/GLASGOW
Hazardous weather outlook, Feb 25, 4:35 AM MST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
435 AM MST SAT FEB 25 2012
MTZ016>020-023-024-059-061-062-261200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-
NORTHERN PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
435 AM MST SAT FEB 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.
.DAY ONE...TODAY AND TONIGHT
A SIGNIFICANT WEATHER SYSTEM IS EXPECTED TO BRING SNOW TO THE
REGION OVER THE WEEKEND. MOST OF THE SNOW FROM THIS STORM IS
FORECASTED TO FALL NORTH OF THE MISSOURI RIVER WITH THE HEAVIEST
SNOWFALL EXPECTED TONIGHT AND SUNDAY MORNING. A WINTER
WEATHER ADVISORY IS IN EFFECT FOR AREAS NORTH OF THE MISSOURI
RIVER FOR 2 TO 5 INCHES STORM TOTAL SNOW...THE HEAVIEST AMOUNTS
CLOSEST TO THE CANADA BORDER. THERE WILL ALSO BE AREAS OF BLOWING SNOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
AN ARCTIC AIR MASS WILL MOVE INTO THE AREA SUNDAY WITH SUB-ZERO
TEMPERATURES LIKELY MONDAY MORNING...ESPECIALLY NORTH OF THE
MISSOURI RIVER.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Snow, Garfield
- When
- February 25, 7:00 AM MST to February 26, 12:00 PM MST
- Where
- Garfield forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.278, -106.993 (the zone’s center; the record gives no point)
Generally 2 to 6 inches of snow were reported across the entire county - less in the southeast and more in the northwest. Six inches of snow were reported at each of the following locations: 29 NW Sand Springs, 3W Brusett, and 22 NE Jordan.
Heavy Snow, Little Rocky Mountains
- When
- February 25, 7:00 AM MST to February 26, 7:00 AM MST
- Where
- Little Rocky Mountains forecast zone
- Reported by
- COOP Observer
- Coordinates
- 48.259, -107.913 (the zone’s center; the record gives no point)
Cooperative observer reported 6 inches of snow at Zortman.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Pennsylvania, February 25, 20123 deaths · 26 injured · 2 events
- High Wind in Massachusetts, February 25, 2012$165,000 · 53 kt wind · 9 events
- High Wind in Virginia, February 25, 2012$48,000 · 55 kt wind · 9 events
- Lake-Effect Snow in New York, February 25, 2012$60,000 · 3 events
- Lake-Effect Snow in Pennsylvania, February 25, 2012$50,000 · 1 event
- Lake-Effect Snow in Ohio, February 25, 2012$50,000 · 1 event
- High Wind in Nevada, February 25, 2012$30,000 · 76 kt wind · 6 events
- Winter Storm in North Dakota, February 25 to 27, 201217 events
- High Wind in Wyoming, February 25 to 26, 201252 kt wind · 16 events
- Winter Storm in Minnesota, February 25 to 27, 201216 events
- Astronomical Low Tide in New Jersey, February 25 to 26, 201215 events
- Heavy Snow in North Dakota, February 25 to 27, 201212 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364918, 364919.